MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. LONG CLIP

AOMORI OLYMPUS CO., LTD. LONG CLIP
Model Number HX-610-135L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1.Establishment name in full: (b)(6).The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.A copy of the literature is attached for review.
 
Event or Problem Description
Olympus reviewed a literature article titled "evaluation of a new method, "non-injection resection using bipolar soft coagulation mode (nirbs)", for colonic adenomatous lesions." this retrospective study developed a new ¿non-injection resection using bipolar soft coagulation mode (nirbs)¿ method, adapted for colorectal lesions.In addition, we evaluated the effectiveness of this method.We performed nirbs throughout a 12-month period for all colorectal lesions which snare resection was acceptable without cancerous lesions infiltrating deeper than the submucosal layer.A total of 746 lesions were resected from 375 patients.The major pathological breakdowns were as follows: 64.3% (480/746) were adenomas, and 5.0% (37/746) were intraepithelial adenocarcinomas (tis lesions).No residuals were observed in any 37 tis lesions (mean size, 15.3 mm).Type of adverse events/number of patients.This study only evaluated major adverse events such as bleeding during the procedure, delayed bleeding, and perforation.¿bleeding during the procedure¿¿profuse bleeding that occurred from the resected portion immediately after resection.¿delayed bleeding¿: a large amount of fresh bleeding or bloody stools that followed several hours after resection.Adverse events included bleeding (0.4%) but no perforation.Event1: bleeding during the procedure (age 70, male) - patient experienced major rectal bleeding during the procedure and was treated with clip-suturing, which resulted in recovery.Event2: delayed bleeding (age 39, male) - patient experienced delayed sigmoid colon bleeding treated with clip-suturing and a disposable ligation device (dld-ligation), which resulted in recovery.Event3: delayed bleeding (age 78, female) - patient experienced ascending colon bleeding treated with clip-suturing, which resulted in recovery.This article requires 10 reports as the procedure was performed using one of three scopes.The scope type was not provided for each patient, hence there is a report for each scope for each patient.The related patient identifiers are as follows: 1 - patient identifier (b)(6) (event1 age 70, male) with evis colonovideoscope.2 - patient identifier (b)(6) (event1 age 70, male) with evis lucera colonovideoscope.3 - patient identifier (b)(6) (event1 age 70, male) with evis lucera elite colonovideoscope.4 - patient identifier (b)(6) (event2 age 39, male) with long clip.5 - patient identifier (b)(6) (event2 age 39, male) with evis colonovideoscope 6 - patient identifier (b)(6) (event2 age 39, male) with evis lucera colonovideoscope.7 - patient identifier (b)(6) (event2 age 39, male) with evis lucera elite colonovideoscope.8 - patient identifier (b)(6) (event3 age 78, female) with (b)(6) evis colonovideoscope.9 - patient identifier (b)(6) (event3 age 78, female) with evis lucera colonovideoscope.10 - patient identifier (b)(6) (event3 age 78, female) with evis lucera elite colonovideoscope.This report is for patient identifier (b)(6).There was no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out (updated field b3).Additionally, to provide additional information received from the author (updated field b5).The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The following additional information was received from the author: an olympus device did not cause or contribute to the adverse event described in the article.Also, it was confirmed that an olympus device malfunction did not occur.

Brand Name
LONG CLIP
Common Device Name
LONG CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18318645
Report Number9614641-2023-01896
Device Sequence Number7521227
Product Code PKL
UDI-Device Identifier04953170209154
UDI-Public04953170209154
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183590
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHX-610-135L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date01/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexMale